A new study shows that cholesterol lowering statin drugs may be linked to fatigue.
As stated in the article:"People who were taking statin drugs were more likely to experience decreased energy, fatigue upon exertion, or both, when compared with those who were not taking statins. The effects were more pronounced among women.
This fatigue during exercise reported in the study is different than a rare and potentially fatal side effect associated with statins. Rhabdomyolysis can cause severe muscle pain, liver damage, kidney failure, and death. "Fatigue is still quite important in and of itself," Golomb says."
Commentary:This should not be surprising to anyone, as statin drugs inhibit the body's production of Coq10. Coq10 is needed for the mitochondria inside our cells to produce energy. So it makes sense that a drug which lowers Coq10, can lead to fatigue. This very obvious cause of fatigue was not mentioned in the article.
In addition, there are very popular drugs and have been used for a long time now. Patients reporting fatigue as a common side effect should be very apparent.